Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 99, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 6:18 PM CDT for Maverick County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 6:18 PM CDT (23:18 UTC)
- Expired
- Apr 24, 2007, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:43 PM CDT | HAIL 1 | Eagle Pass, TX | |
| Apr 24, 6:54 PM CDT | HAIL 1.75 | Eagle Pass, TX | |
| Apr 24, 7:01 PM CDT | TORNADO | 3 Se Eagle Pass, TX | MAVERICK CO DISPATCH REPORTED A TORNADO IN LOMA LINDA. MULTIPLE INJURIES WITH DAMAGE TO HOMES. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2517 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 242319
SVREWX
TXC323-250015-
/O.NEW.KEWX.SV.W.0099.070424T2318Z-070425T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...EL INDIO...EAGLE PASS...
* UNTIL 715 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 11 MILES NORTHWEST OF EAGLE PASS...AND MOVING SOUTHEAST AT
20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE PASS BY 650 PM CDT...
THIS IS A VERY DANGEROUS STORM...CAPABLE OF QUICKLY PRODUCING A
TORNADO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.
LAT...LON 2891 10070 2875 10079 2839 10022 2887 10027
2890 10042
$$1 follow-up statement
000
WWUS54 KEWX 242334
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 24 2007
TXC323-250015-
/O.CON.KEWX.SV.W.0099.000000T0000Z-070425T0015Z/
MAVERICK TX-
630 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF EAGLE PASS...MOVING
SOUTHEAST AT 20 MPH. THIS LARGE THUNDERSTORM LIKELY CONTAINS A
TORNADO OVER MEXICO...WITH THE TORNADO TRACK EXPECTED TO PASS 5 TO 8
MILES SOUTHWEST OF EAGLE PASS THROUGH 7 PM. THE TORNADO THREAT MAY
AFFECT EL INDIO AFTER 7 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EAGLE PASS BY 650 PM CDT...
9 MILES NORTHWEST OF EL INDIO BY 715 PM CDT...
THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 2891 10070 2875 10079 2839 10022 2887 10027
2890 10042
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:45 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 24, 5:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 PM CDT TUE APR 24 2007 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING ACROSS SOUTHERN PORTIONS OF WFO SJT. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/ DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT. WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND INCREASING CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 85 54 83 59 / 90 30 - 0 - AUSTIN BERGSTROM INTL AIRPORT 64 83 52 81 55 / 100 40 - 0 - DEL RIO INTL AIRPORT 63 90 58 87 66 / 40 - - - - SAN ANTONIO INTL AIRPORT 65 83 54 83 61 / 80 20 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 11/18/06/05
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 610 PM CDT TUE APR 24 2007 TXZ171>173-183>194-202>209-217>225-228-252245- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON TO BOERNE TO MOUNTAIN HOME TO SAN SABA. OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS. A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 60 min |
| Apr 23, 8:01 PM CDT | Tornado Warning | EWX | Val Verde | 29 min |
| Apr 23, 8:28 PM CDT | Tornado Warning | EWX | Val Verde | 32 min |
| Apr 23, 8:41 PM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Apr 23, 8:49 PM CDT | Tornado Warning | EWX | Kinney | 37 min |
| Apr 24, 4:32 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 26 hr |
| Apr 24, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Apr 24, 6:51 PM CDT | Tornado Warning | EWX | Maverick | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.